Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Mar 2, 2021, 2:08 PM CST for Mobile County, Alabama. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2021, 2:08 PM CST (20:08 UTC)
- Expired
- Mar 2, 2021, 8:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WGUS84 KMOB 022008
FLSMOB
Flood Advisory
National Weather Service Mobile AL
208 PM CST Tue Mar 2 2021
ALC097-030200-
/O.NEW.KMOB.FA.Y.0003.210302T2008Z-210303T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
208 PM CST Tue Mar 2 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for Poor Drainage Areas
for...
Central Mobile County in southwestern Alabama...
* Until 800 PM CST.
* At 208 PM CST, Doppler radar indicated heavy rain due to showers
and isolated thunderstorms. This will cause urban and small stream
flooding. Overflowing poor drainage areas will cause minor
flooding in the advisory area. Between 0.5 and 1 inch of rain has
fallen in a short period of time.
Some locations that will experience flooding include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Saraland, Chickasaw, Satsuma, Semmes, Tanner Williams, Mobile
Regional Airport, I65 And I165, I10 And I65, I65 And AL 158,
Orchard, Wheelerville, West Hill, Forest Hill, Eight Mile, Tacon
and Whistler.
Additional rainfall of 0.5 to 1.5 inches is expected over the area.
This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8841 3077 8838 3091 8797 3080 8798
3080 8797 3075 8803 3075 8802 3077 8800
3077 8798 3075 8800 3076 8799 3073 8801
3072 8801 3073 8799 3061 8802 3055 8840
$$
JMMWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Mar 2, 12:06 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 2, 12:06 PM CST, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1206 PM CST Tue Mar 2 2021
.NEAR TERM /Now Through Wednesday/...The latest radar and
satellite trends, along with short range physical model guidance
indicate a developing heavy rainband the past few hours that has
become centered across portions of south Central AL, interior
southwest AL and into interior SE MS. This band will be the focus
of this afternoon's heavier rainfall. As of this hour, radar has
estimated 1-2" of rainfall that has already occurred from Wilcox
county southwest to Wayne CO AL. The rainband is setting of where
the heaviest rain has already fallen (Dozier AL, to Evergreen, AL
to Mcintosh, AL to Wiggins, MS) and just to the south of that and
will gradually work its way slowly southeastward though dark.
Another 1.5-2.5" of rain could fall and some street flooding,
ponding of water in low lying areas and rises in creeks and
streams can be expected. Although it is likely that any SBCape
about zero will remain offshore, there could be enough upper level
forcing capable of producing marginal severe hail with some of the
stronger storms that develop. Dry air will shut off the heavy
rains from the northwest after sunset. Stay tuned for additional
updates on this situation. /23 JMM
The upper trough will continue its quick progression eastward and
the surface low will move off to our east. By Midnight, the
trough will begin to exit the area along with any linger light
rain. Conditions will dry out for Wednesday as moderate northerly
flow continues under cloudy skies. Lows tonight will be cool as
drier and cooler air funnels into the area. Lows will drop between
37 to 40 degrees northwest of I-65, and from 40 to 44 degrees to
the southeast. By Wednesday, continued cloud cover will likely
limit highs but some clearing could occur late in the afternoon.
For now highs are expected to climb to around 60 degrees, but if
the sun comes out earlier, some locations could get warmer. /22
&&
.AVIATION...
18Z issuance...Rain will continue spreading eastward across the
entire northern Gulf coast region this afternoon as a surface low
pressure system tracks east-northeast from the north central Gulf
to the northwest Gulf. This moderate to locally heavy rain will
likely reduce visibilities to IFR levels, perhaps LIFR categories
at times. Ceilings will also remain very low, mostly in the LIFR
to IFR categories. Northeast winds, gusty at times, will shift to
the north by late afternoon, and could provide a challenge for
approaches and departures. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 4 AM CST Wednesday for GMZ633>636.
Small Craft Advisory until noon CST Wednesday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:13 PM CST | Areal Flood Advisory | MOB | Baldwin | 6 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.